MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-38
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Myocardial Infarction (1969); Weakness (2145); Stenosis (2263)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of angina, dyspnea, myocardial infarction and stenosis are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2016 the 2.5x38 xience alpine stent was implanted in the right coronary artery (rca) through the radial access site during or after an acute myocardial infarction.At that time, an unknown stent was also placed in the patient's leg.On (b)(6) 2016 the patient was re-admitted to the hospital and was diagnosed with a second heart attack.Symptoms included weakness, shortness of breath, chest pain, and difficulty walking.Angiogram found that the rca stent was almost completely blocked and the stent in the leg was completely blocked.The other arteries in the patient's heart also had stenosis.The cardiologist recommends surgery to treat the coronary arteries.The patient has required help from family members for care.The patient had a third heart attack with chest pain on (b)(6) 2017.The patient has been taking 3 to 4 nitroglycerins per day since (b)(6) 2016.The patient's family was told that this is twice as much nitroglycerin than the patient should be taking.The patient has lost 25 lbs.Since (b)(6) 2016.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products as follows: rx meds: alpra2 0.5 mg tablet, amlodipine 5 mg tablet, aspirin 81 mg chewable tablet, atorvastatin 40 mg tablet., fioricet 50-300- 40 mg capsule, lisinopril 5 mg tablet, metoprolol succinate 25 g 24 hours, nirtrogl ycerin 0.4 mg sublingual tablet, tizanidine 4 mg tablet, naproxen 500 mg tablets, hydrocodone/ acetaminoea 5-325 tablet.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received through a voluntary event report, mw5068736 which states, blockage in upper ground and coronary blockage.Serious injury and hospitalization.Event date (b)(6) 2015 [implant date].The following additional information was also received: the patient was observed at the hospital on (b)(6) 2017 for chest pain.The medical therapy was already optimized.A coronary angiogram was not performed.The patient was discharged home on (b)(6) 2017.The patient did not have another heart attack.The patient is unable to work because of the heart condition.Regarding the mw report, the chest pain and shortness of breath began one month after the stent procedure.The upper ground in the mw refers to the blockage in the groin stent.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6291648
Report Number2024168-2017-00825
Device Sequence Number737736
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public(01)08717648199219(17)180903(10)5082841
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Patient
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2018
Device Catalogue Number1125250-38
Device Lot Number5082841
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date02/06/2017
04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN, PLAVIX
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age52 YR
Patient Weight65